Alert archive / Illinois / Frost Advisories in 2025
Frost Advisory 2, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Oct 22, 2025, 12:00 PM CDT for 9 counties in Missouri; 11 counties in Illinois. It took effect at Oct 23, 2025, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2025, 12:00 PM CDT (17:00 UTC)
- In effect from
- Oct 23, 2025, 1:00 AM CDT
- Expired
- Oct 23, 2025, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Marion County, IL, Montgomery County, IL, Pike County, IL, Audrain County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 82 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
149 WWUS73 KLSX 221700 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 1200 PM CDT Wed Oct 22 2025 ILZ058>060-064-065-070-095>099-MOZ018-019-026-027-034>036-042-052- 230800- /O.NEW.KLSX.FR.Y.0002.251023T0600Z-251023T1400Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Marion IL- Adams IL-Brown IL-Pike IL-Calhoun IL-Jersey IL-Knox MO-Lewis MO- Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Audrain MO-Lincoln MO- Including the cities of Mexico, Vandalia, Centralia, Bowling Green, Litchfield, Pittsfield, Mount Sterling, Salem, Quincy, and Hannibal 1200 PM CDT Wed Oct 22 2025 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of south central, southwest, and west central Illinois and central, east central, and northeast Missouri. * WHEN...From 1 AM to 9 AM CDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Maples
2 follow-up statements
916 WWUS73 KLSX 230758 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 258 AM CDT Thu Oct 23 2025 ILZ058>060-065-070-096-097-240200- /O.NEW.KLSX.FR.Y.0003.251024T0600Z-251024T1400Z/ /O.CON.KLSX.FR.Y.0002.000000T0000Z-251023T1400Z/ Greene IL-Macoupin IL-Montgomery IL-Fayette IL-Marion IL-Brown IL- Pike IL- Including the cities of Centralia, Vandalia, Pittsfield, Salem, Mount Sterling, and Litchfield 258 AM CDT Thu Oct 23 2025 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...For the first Frost Advisory, temperatures as low as 33 will result in frost formation. For the second Frost Advisory, temperatures as low as 34 will result in frost formation. * WHERE...Fayette IL, Marion IL, Montgomery IL, Greene IL, Macoupin IL, Brown IL, and Pike IL Counties. * WHEN...For the first Frost Advisory, until 9 AM CDT this morning. For the second Frost Advisory, from 1 AM to 9 AM CDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ064-095-098-099-MOZ018-019-026-027-034>036-042-052-231400- /O.CON.KLSX.FR.Y.0002.000000T0000Z-251023T1400Z/ Bond IL-Adams IL-Calhoun IL-Jersey IL-Knox MO-Lewis MO-Shelby MO- Marion MO-Monroe MO-Ralls MO-Pike MO-Audrain MO-Lincoln MO- Including the cities of Quincy, Mexico, Bowling Green, and Hannibal 258 AM CDT Thu Oct 23 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...Portions of south central, southwest, and west central Illinois and central, east central, and northeast Missouri. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Gosselin
159 WWUS73 KLSX 231406 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 906 AM CDT Thu Oct 23 2025 ILZ058>060-065-070-096-097-240515- /O.EXP.KLSX.FR.Y.0002.000000T0000Z-251023T1400Z/ /O.CON.KLSX.FR.Y.0003.251024T0600Z-251024T1400Z/ Greene IL-Macoupin IL-Montgomery IL-Fayette IL-Marion IL-Brown IL- Pike IL- Including the cities of Salem, Centralia, Mount Sterling, Pittsfield, Vandalia, and Litchfield 906 AM CDT Thu Oct 23 2025 ...FROST ADVISORY EXPIRED OVER PARTS OF THE AREA... ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Fayette IL, Marion IL, Montgomery IL, Greene IL, Macoupin IL, Brown IL, and Pike IL Counties. * WHEN...From 1 AM to 9 AM CDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ064-095-098-099-MOZ018-019-026-027-034>036-042-052-231515- /O.EXP.KLSX.FR.Y.0002.000000T0000Z-251023T1400Z/ Bond IL-Adams IL-Calhoun IL-Jersey IL-Knox MO-Lewis MO-Shelby MO- Marion MO-Monroe MO-Ralls MO-Pike MO-Audrain MO-Lincoln MO- Including the cities of Quincy, Bowling Green, Hannibal, and Mexico 906 AM CDT Thu Oct 23 2025 ...FROST ADVISORY HAS EXPIRED... The frost advisory for all Missouri Counties, in addition to the Illinois Counties of Adams, Calhoun, Jersey and Bond Counties, have expired. Warmer temperatures are expected in these locations overnight tonight. $$ Maples
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Oct 22, 5:23 AM CDT, 6 hours 37 minutes earlier. Its key messages:
- The combination of gusty northwest winds, low humidity, and dry fuels will yield elevated fire danger in northeast Missouri and west- central Illinois this afternoon.
- Seasonably cool and dry conditions will persist through Thursday. Areas of frost are forecast both tonight and Thursday night for portions of the area.
- Light rain chances (40-60%) return on Friday into the weekend, mainly in parts of central and southeast Missouri. The chances for more significant (0.50"+) rainfall have decreased considerably.
Area forecast discussion, Oct 22, 5:23 AM CDT, 6 hours 37 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 523 AM CDT Wed Oct 22 2025 .KEY MESSAGES... - The combination of gusty northwest winds, low humidity, and dry fuels will yield elevated fire danger in northeast Missouri and west- central Illinois this afternoon. - Seasonably cool and dry conditions will persist through Thursday. Areas of frost are forecast both tonight and Thursday night for portions of the area. - Light rain chances (40-60%) return on Friday into the weekend, mainly in parts of central and southeast Missouri. The chances for more significant (0.50"+) rainfall have decreased considerably. && .SHORT TERM... (Through Late Tonight) Issued at 253 AM CDT Wed Oct 22 2025 Another seasonably cool and dry day is on tap along with plenty of sunshine. Northwest winds will be lighter as a surface ridge of high pressure moves eastward into western Missouri by this afternoon. Winds will still be a bit gusty though today, especially in eastern Missouri over into Illinois. Gusts of 25-30 mph are expected in these locations. The combination of these gusty northwest winds, low relative humidity values, and dry fuels will yield elevated fire danger this afternoon across much of northeast Missouri and west- central Illinois. The surface ridge is expected to move to near the Mississippi River late tonight. This should allow winds to go light/variable over the bi-state area. Light winds, a clear sky, and seasonably low dewpoints are expected to yield a chilly night with lows mainly in the mid to upper 30s. Areas of frost are expected in areas that do drop into the mid 30s. The best chances (30-40%) for lows at or below 36 degrees occurring from the latest HREF are in northeast Missouri and west-central Illinois. Some river valleys in central, east central, and southeast Missouri also are more liable to see temperatures drop into the mid 30s and observe frost development. Temperatures still do not look quite cold enough over a large enough area for widespread frost. Therefore, still no plans for issuing a frost advisory. Climatologically speaking, we are also now about 7- 10+ days late for observing a first frost. That combined with most vegetation already in largely a dormant state due to ongoing drought conditions suggests any impacts from frost should be very minimal as well. Gosselin && .LONG TERM... (Thursday through Tuesday) Issued at 253 AM CDT Wed Oct 22 2025 (Thursday - Thursday Night) The surface ridge will be very slow to move eastward, so a continuation of the seasonably cool and dry conditions will continue through Thursday night. Temperatures will be very near persistence, with highs mostly in the low to mid 60s. Lows Thursday night are expected to range from the mid 30s (south-central Illinois) to low 40s (central/southeast Missouri). Coolest locations in south-central Illinois will be prone for areas of frost once again. Temperatures warm as you head west due to increasing easterly surface winds. (Friday - Saturday Night) Model guidance has made some significant changes with respect to our rain chances associated with a closed midlevel low moving into the south-central Plains. For one, mid/upper level troughing across the Great Lakes/Ohio Valley is stronger than modeled 24 hours ago. This in turn leaves more confluence across the mid-Mississippi Valley downstream of the closed low exiting the Rockies into the south- central Plains. An overall weaker midlevel system tracking a bit further south is the end result, which shifts the higher rainfall chances (and the more significant amounts) further southwest as well. Probabilities on the LREF for at least 0.50" are now in the 20- 50% range along/south of I-70 in Missouri. That is about about a 50%! drop compared to 24 hours ago. Another problem is that this system will be fighting persistent dry low-level southeasterly flow. This long fetch will continue to advect in low dewpoints into the region (upper 30s to low 40s). Low-level dry air can certainly be overcome, but needs strong enough forcing for ascent over a long enough period of time, which seems questionable especially the further north and east you go. That still may occur late Friday- Saturday night, mainly across central/southeast Missouri. Deterministic models show increasing low-level moisture advection concurrently with weak upper-level jet support and mid/upper level diffluence ahead of the closed low. While PoPs are still fairly high (40-60%) in central/southeast Missouri, any rain looks light. The LREF probabilities for more than 0.25" are between 50-60% in these same locations. While any rainfall is beneficial given the ongoing drought, it appears the prospects for widespread significant rainfall have dwindled considerably. Seasonably cool high temperatures should continue through Saturday. While rain chances have decreased, there remains a strong signal for thick mid/upper level cloud cover over the area. Low temperatures will moderate though due to the aforementioned increase in clouds. Lows are forecast to be in the 40s to low 50s Friday and Saturday night. (Sunday - Sunday Night) Uncertainty increases late this weekend with how the closed midlevel low evolves. There is quite a bit of spread, with some members of the LREF weakening the low and shunting it south. This scenario would likely mean most of the area would be dry Sunday/Sunday night. Other members take the closed low northward more into the mid- Mississippi Valley. If this scenario occurs, most of the area would at least see some rainfall during this time period. Given the uncertainty and model spread, the NBM PoPs of 20-40% from north to south seemed reasonable at this time. (Monday - Tuesday) Ensemble spread is very high for early next week with respect to the evolution of a strong midlevel shortwave trough moving across the Plains. This system should lead to a cold frontal passage sometime early next week, but any other details are largely unknown at this forecast range. The frontal passage itself should bring a good chance of rain, but how widespread and how much are big question marks. LREF probabilities over a 24-hour period ending Tuesday afternoon are 60-70% for measurable rainfall. While there is a scenario for a dynamic system characterized by a negatively tilted midlevel shortwave trough and surface cyclogenesis across the mid- Missouri Valley, even in this scenario instability really looks meager. Low-level moisture return looks to be an issue with troughing across the southeastern CONUS. In addition, plenty of clouds early next week look to keep highs mainly in the 60s. Probabilities for >100 J/kg of SBCAPE on the GEFS/GEPS stay below 50% areawide through Tuesday. Therefore, elected to keep thunder out of the forecast for now. Gosselin && .AVIATION... (For the 12z TAFs through 12z Thursday Morning) Issued at 519 AM CDT Wed Oct 22 2025 West/northwest winds will increase in speed this morning into the afternoon hours. Gusts in the 20-25 knot range are expected at KUIN and the metro terminals. These gusts should diminish around sunset. Winds will go light and variable by late this evening as a surface ridge of high pressure approaches from the west. Steam fog may develop on area rivers tonight, but confidence was too low in fog impacting KSUS/KJEF to add mention at this time. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Oct 22, 2:59 AM CDT, 9 hours 1 minute before
Hazardous Weather Outlook National Weather Service St Louis MO 259 AM CDT Wed Oct 22 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-230800- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 259 AM CDT Wed Oct 22 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Elevated fire danger is forecast in northeast Missouri and west- central Illinois this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Gosselin
Nearby
Frost Advisories in Illinois, 2025Frost Advisories in Missouri, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.